Alert archive / Ohio / Flash Flood Warnings in 2001

Flash Flood Warning 29, NWS Pittsburgh, PA

July 25, 2001Guernsey County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jul 25, 2001, 4:47 AM EDT for Guernsey County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2001, 4:47 AM EDT (08:47 UTC)
Expired
Jul 25, 2001, 8:45 AM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Guernsey County, OH

The radar

The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 250847
FFWPBZ

OHC059-251245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 AM EDT WED JUL 25 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GUERNSEY COUNTY IN OHIO

* UNTIL 845 AM EDT

* AT 445 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED RAIN 
  AMOUNTS WILL GO OVER 3 INCHES...AND THIS CAN CAUSE FLASH FLOODING
  IN LOW LYING AREAS...AND ALONG SMALL STREAMS...EARLY THIS MORNING.

* OTHER LOCATIONS IN THE WARNING INCLUDE...ANTRIM...FAIRVIEW...
  MIDDLEBOURNE...WINTERSET...AND SALT FORK STATE PARK.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVEaRS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:35 PM EDT, 7 hours 12 minutes earlier.

Area forecast discussion, Jul 24, 9:35 PM EDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
935 PM EDT TUE JUL 24 2001

TSTMS HV DIED DOWN WITH ONLY WDLY SCT SHWRS RMNG ATTM.  AM RELUCTANT
TO REMOVE CHC POPS COMPLETELY OVRNGT BUT WL LWR POPS TO 30 PCT AND
REMOVE HVY RNFL WORDING.  LOCATIONS THAT DID RCV RAIN EARLIER THIS
EVE WL LKLY SEE SOME FOG LTR TNGT SO WL ADD PTCHY FOG.

WL SEND UPDATED ZNS SHORTLY.

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV..Z.NONE.

In the hours before

Special weather statement, Jul 25, 4:35 AM EDT, 12 minutes before
OHZ049-058-059-WVZ003-004-251030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 AM EDT WED JUL 25 2001

...THUNDERSTORM UPDATE...

SLOW MOVING THUNDERSTORMS...CAN CAUSE RAIN AMOUNTS OF OVER 2 AND 3
INCHES BY 6:30 AM...PARTICULARLY IN GUERNSEY COUNTY OHIO. BEWARE OF
FLASH FLOODING IN LOW LYING AREAS AND ALONG SMALL STREAMS.

THE STORMS HAVE BEEN SLOWLY SPREADING EASTWARD...ACROSS BELMONT
COUNTY OHIO...EXTREME SOUTHERN HARRISON COUNTY OHIO...AND INTO OHIO
AND MARSHALL COUNTIES IN THE NORTHERN WEST VIRGINIA PANHANDLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THESE COUNTIES UNTIL 11:00 AM.
BESIDES THE FLASH FLOOD THREAT FROM RAIN AMOUNTS OF OVER 2} OR 3
INCHES...THERE CAN ALSO BE WIND GUSTS OVER 45 MPH AND HAIL.

STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:37 AM EDTFlash Flood WarningPBZTuscarawas3 hr

Nearby

Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.